Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS San Angelo, TX

March 30, 2007Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 30, 2007, 1:14 PM CDT for Jones County, Taylor County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 1:14 PM CDT (18:14 UTC)
Expired
Mar 30, 2007, 2:00 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 11:47 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:56 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 30, 12:56 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 PM CDT FRI MAR 30 2007

.AVIATION...
EXPECT SEVERE THUNDERSTORMS ACROSS MOST OF WEST CENTRAL TEXAS
THIS AFTERNOON AND EVENING. A TORNADO WATCH CONTINUES ACROSS ALL
OF WEST CENTRAL TEXAS...EXCEPT HASKELL COUNTY AND THROCKMORTON
COUNTY...UNTIL 600 PM CDT THIS EVENING. ALONG WITH MVFR CEILINGS
AROUND 1500 FEET ABOVE GROUND LEVEL...EXPECT FREQUENT LIGHTNING
AND BRIEF HEAVY RAINFALL. IN AND NEAR THUNDERSTORMS...EXPECT LARGE
HAIL...DOWNBURST WINDS EXCEEDING 70 MPH...AND POSSIBLE TORNADOES.
AFTER MIDNIGHT TONIGHT...EXPECT VFR CONDITIONS TO BEGIN RETURNING
TO WEST CENTRAL TEXAS...FROM THE NORTHWEST TO THE SOUTHEAST...AS
AN UPPER-LEVEL TROUGH OF LOW PRESSURE MOVES EAST.

23/HUBER

&&

.PREV DISCUSSION... /ISSUED 1207 PM CDT FRI MAR 30 2007/

UPDATE...
TORNADO WATCH #93 HAS BEEN ISSUED...AND REPLACES THE SEVERE
THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR WESTERN HALF OF
WEST CENTRAL TX.

ALL OF WEST CENTRAL TX...EXCEPT FOR HASKELL AND THROCKMORTON
COUNTIES...ARE NOW IN A TORNADO WATCH UNTIL 6 PM.

PREV DISCUSSION... /ISSUED 1017 AM CDT FRI MAR 30 2007/

UPDATE...
QUICK FORECAST UPDATE BEING ISSUED FOR THE NEW TORNADO WATCH...
WHICH COVERS MUCH OF THE EASTERN HALF OF WEST CENTRAL TEXAS
ACROSS CENTRAL AND NORTH-CENTRAL TEXAS. THIS WATCH IS IN EFFECT
UNTIL 6 PM TODAY. THIS WATCH REPLACES THE EASTERN PART OF THE
SEVERE THUNDERSTORM WATCH IN OUR CWA...PLEASE SEE OUR WATCH COUNTY
NOTIFICATION MESSAGE FOR SPECIFIC COUNTIES.

SIGNIFICANT WEATHER EVENT CONTINUES TO UNFOLD THIS MORNING. NUMEROUS
THUNDERSTORMS COVER OUR REGION. SOME STORMS ARE SEVERE AND CONTAIN
VERY HEAVY RAINFALL. A NUMBER OF FLASH FLOOD WARNINGS AND SEVERE
WEATHER WARNINGS ARE IN EFFECT.

FLASH FLOOD WATCH REMAINS IN EFFECT FOR MIDNIGHT FOR ALL OF WEST
CENTRAL TEXAS.

PERIODIC UPDATES WILL BE ISSUED WITH THE TODAY PORTION OF THE
FORECAST AS NEEDED.

PREV DISCUSSION... /ISSUED 248 AM CDT FRI MAR 30 2007/

SHORT TERM...
WARM FRONT MOVING BACK NORTH AT 2 AM...WITH SCATTERED CONVECTION
DEVELOPING FROM DEL RIO TO THE SOUTHERN CROCKETT COUNTY
LINE...MOVING NORTH. IN THE WATER VAPOR LOOP...SIGNIFICANT
SHORTWAVE ROUNDING SOUTHERN PERIPHERY OF ROCKY MOUNTAIN UPPER
LOW...NEAR THE ARIZONA/NEW MEXICO BORDER.

HEAVY RAINFALL/FLOODING POTENTIAL TODAY/TONIGHT ALONG WARM FRONT
AS IT MOVES NORTH TO A STERLING CITY...SWEETWATER...THROCKMORTON
LINE AROUND NOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 7 AM
THIS MORNING TO 1 AM TONIGHT. EXPECT TRAINING AS CELLS NORTHEAST
ALONG THE SOUTHWEST TO NORTHEAST WARM FRONT...WHICH WILL ENHANCE
FLOODING. CONVECTION WILL BE ENHANCED BY STRONG LIFT/INSTABILITY
WITH APPROACH OF UPPER TROUGH. WRF 18Z SB CAPES ARE AROUND 2400
J/KG CENTERED OVER MENARD/MASON/EDEN AREA. WEST CENTRAL TEXAS ALSO
OUTLOOKED FOR MODERATE RISK OF SEVERE STORMS OVER MUCH OF ITS
AREA...WITH SLIGHT RISK OVER NORTHERN SECTIONS...NORTH OF I-20.
LOW LCLS/FRONTAL BOUNDARIES/AND MODERATE INSTABILITIES MEAN THAT
ISOLATED TORNADOES POSSIBLE...ALONG WITH SEVERE STORMS.

A COLD FRONT MOVES INTO THE BIG COUNTY MID AFTERNOON...EXITING
SOUTHEAST SECTIONS...NEAR JUNCTION AND SAN SABA TOWARD MIDNIGHT.
MOST OF FLOODING/SEVERE POTENTIAL SHOULD BEGIN TO DIMINISH AT THAT
TIME...THOUGH EXTREME EASTERN COUNTIES MAY HAVE SCATTERED SHOWERS
AND THUNDERSTORMS UNTIL EARLY SATURDAY MORNING.

LONG TERM...
DRIER AIR MOVES IN BEHIND FRONT SATURDAY...WITH DEW POINTS IN THE
40S. MOISTURE DOES BEGIN MOVING BACK MONDAY WITH A SLIGHT CHANCE
OF THUNDERSTORMS AND COLDER MONDAY NIGHT/TUESDAY AS A COLD FRONT
MOVES THROUGH. DRIER AND SLIGHTLY COOLER AIR FOR THE REST OF THE
WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  61  46  72  52 /  90  70  10   0
SAN ANGELO  65  45  73  50 /  90  60   0   0
JUNCTION  70  51  76  46 /  90  80  20   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

23/23/23
Hazardous weather outlook, Mar 30, 12:20 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT FRI MAR 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-311730-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1220 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT NUMEROUS SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WEST
CENTRAL TEXAS. THE MAIN THREATS ARE TORNADOES...LARGE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS EXCEEDING 70 MPH. LAW
ENFORCEMENT AND STORM SPOTTERS HAVE PROVIDED MANY REPORTS OF LARGE
HAIL THIS MORNING. THESE REPORTS INCLUDED ONE OF TENNIS-BALL SIZE
HAIL IN CROSS PLAINS AROUND 1045 AM THIS MORNING. IN
ADDITION...VERY HEAVY RAINFALL OF 4 TO 6 INCHES IS POSSIBLE THIS
AFTERNOON AND MAY PRODUCE DEADLY FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE WILL CONTINUE TO ACTIVATE SPOTTERS TODAY AND POSSIBLY THIS EVENING.

23/HUBER

In the hours before

Local storm report, Mar 30, 10:45 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     HAIL             CROSS PLAINS            32.13N 99.17W
03/30/2007  E1.00 INCH       CALLAHAN           TX   UNKNOWN

            PUBLIC REPORT OF QUARTER SIZE HAIL AT 1044AM

&&

JMJ
Local storm report, Mar 30, 11:04 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1104 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             CROSS CUT               32.03N 99.13W
03/30/2007  E1.75 INCH       BROWN              TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL

&&

MGROH
Local storm report, Mar 30, 11:49 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     HAIL             2 SW LEADAY             31.55N 99.70W
03/30/2007  E0.88 INCH       CONCHO             TX   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL AT O.H. IVIE RESERVOIR

&&

JMJ
Local storm report, Mar 30, 12:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     SWEETWATER              32.47N 100.40W
03/30/2007                   NOLAN              TX   LAW ENFORCEMENT

            POSSIBLE TORNADO ON IH 20 AT EXIT 256 THAT OVERTURNED AN
            18-WHEELER AND PICKUP. LOCATION WAS APPROXIMATELY BETWEEN
            STINK CREEK ROAD AND 10 MILES WEST OF ABILENE.

&&

JMJ
Local storm report, Mar 30, 12:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     SWEETWATER              32.47N 100.40W
03/30/2007                   NOLAN              TX   LAW ENFORCEMENT

            POSSIBLE TORNADO ON IH 20 AT EXIT 256 THAT OVERTURNED AN
            18-WHEELER AND PICKUP. LOCATION WAS APPROXIMATELY BETWEEN
            STINK CREEK ROAD AND 10 MILES WEST OF ABILENE.

&&

JMJ
Local storm report, Mar 30, 12:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             5 W ROBERT LEE          31.89N 100.57W
03/30/2007  E0.75 INCH       COKE               TX   UNKNOWN

            PENNY HAIL REPORT FROM PUBLIC AT PAINT CREEK ROAD.

&&

JMJ

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:03 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more22 hr
Mar 30, 4:46 AM CDTSevere Thunderstorm WarningSJTCrockett44 min
Mar 30, 5:34 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher41 min
Mar 30, 6:12 AM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green48 min
Mar 30, 6:36 AM CDTSevere Thunderstorm WarningSJTCrockett39 min
Mar 30, 6:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 7:08 AM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green37 min
Mar 30, 7:10 AM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 7:38 AM CDTFlash Flood WarningSJTCrockett4 hr
Mar 30, 7:44 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 7:55 AM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green4 hr
Mar 30, 7:55 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Tom Green65 min
Mar 30, 8:30 AM CDTFlash Flood WarningSJTIrion, Schleicher, Tom Green6 hr
Mar 30, 8:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 9:13 AM CDTSevere Thunderstorm WarningSJTConcho, Schleicher, Tom Green47 min
Mar 30, 9:26 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Mar 30, 9:45 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman45 min
Mar 30, 10:05 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman40 min
Mar 30, 10:08 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels52 min
Mar 30, 10:14 AM CDTSevere Thunderstorm WarningSJTSterling46 min
Mar 30, 10:18 AM CDTSevere Thunderstorm WarningSJTCallahan42 min
Mar 30, 10:28 AM CDTTornado WarningSJTBrown, Callahan, Coleman32 min
Mar 30, 10:40 AM CDTSevere Thunderstorm WarningSJTConcho35 min
Mar 30, 10:49 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan41 min
Mar 30, 10:59 AM CDTTornado WarningSJTBrown16 min
Mar 30, 10:59 AM CDTTornado WarningSJTCoke, Nolan, Sterling31 min
Mar 30, 11:03 AM CDTTornado WarningSJTColeman, Concho, McCulloch42 min
Mar 30, 11:04 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green41 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningSJTColeman52 min
Mar 30, 11:15 AM CDTFlash Flood WarningSJTColeman6 hr
Mar 30, 11:22 AM CDTTornado WarningSJTIrion, Sterling, Tom Green38 min
Mar 30, 11:27 AM CDTTornado WarningSJTNolan48 min
Mar 30, 11:31 AM CDTTornado WarningSJTColeman, Concho, McCulloch44 min
Mar 30, 11:35 AM CDTTornado WarningSJTCoke40 min
Mar 30, 11:48 AM CDTSevere Thunderstorm WarningSJTFisher27 min
Mar 30, 11:58 AM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor32 min
Mar 30, 12:07 PM CDTTornado WarningSJTBrown, Coleman38 min
Mar 30, 12:13 PM CDTTornado WarningSJTCoke32 min
Mar 30, 12:16 PM CDTSevere Thunderstorm WarningSJTNolan29 min
Mar 30, 12:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor46 min
Mar 30, 12:39 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Mar 30, 12:57 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min
Mar 30, 1:00 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton45 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
Mar 30, 1:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor47 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green50 min
Mar 30, 1:43 PM CDTSevere Thunderstorm WarningSJTKimble, Mason47 min
Mar 30, 1:46 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 2:09 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Mar 30, 2:14 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 2:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor47 min
Mar 30, 2:40 PM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 3:01 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels, Tom Green44 min
Mar 30, 3:16 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCallahan25 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Mar 30, 4:02 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman43 min
Mar 30, 4:10 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels50 min
Mar 30, 4:44 PM CDTSevere Thunderstorm WarningSJTBrown31 min
Mar 30, 4:48 PM CDTSevere Thunderstorm WarningSJTColeman27 min
Mar 30, 5:00 PM CDTSevere Thunderstorm WarningSJTConcho30 min
Mar 30, 5:08 PM CDTFlash Flood WarningSJTColeman, Concho, Runnels4 hr
Mar 30, 5:11 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
Mar 30, 5:43 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch32 min
Mar 30, 5:53 PM CDTTornado WarningSJTBrown37 min
Mar 30, 6:02 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch43 min
Mar 30, 6:10 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton50 min
Mar 30, 6:27 PM CDTTornado WarningSJTBrown33 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard, Schleicher, Tom Green51 min
Mar 30, 6:51 PM CDTFlash Flood WarningSJTBrown4 hr
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.